Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 4, 2006, 3:12 PM MDT for 9 counties in Montana. It took effect at Aug 5, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 3:12 PM MDT (21:12 UTC)
- In effect from
- Aug 5, 2006, 11:00 AM MDT
- Expired
- Aug 5, 2006, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4254 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGGW 042112 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 312 PM MDT FRI AUG 4 2006 MTZ119>122-051000- /O.NEW.KGGW.FW.W.0013.060805T1700Z-060806T0200Z/ PHILLIPS-VALLEY-FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 312 PM MDT FRI AUG 4 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR ALL OF NORTHEAST MONTANA FOR STRONG NORTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES ON SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...120...121...122. A COLD FRONT WILL CROSS THE DISTRICTS TONIGHT WHICH WILL BE FOLLOWED BY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ON SATURDAY. ALSO ON SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL FALL TO 15 TO 25 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KGGW 050915 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 315 AM MDT SAT AUG 5 2006 MTZ119>122-060200- /O.CON.KGGW.FW.W.0013.060805T1700Z-060806T0200Z/ PHILLIPS-VALLEY-FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN- CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 315 AM MDT SAT AUG 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR ALL OF NORTHEAST MONTANA FOR STRONG NORTHWEST WIND AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...120...121...122. A COLD FRONT THAT CROSSED THE DISTRICTS OVERNIGHT WILL BE FOLLOWED BY NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH TODAY. MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 25 PERCENT BY AFTERNOON WILL COMBINE WITH THE STRONG WIND TO CREATE RED FLAG WARNING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KGGW 052131 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 331 PM MDT SAT AUG 5 2006 MTZ119-121-052245- /O.CAN.KGGW.FW.W.0013.000000T0000Z-060806T0200Z/ PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 331 PM MDT SAT AUG 5 2006 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 119 AND 121 IN NORTHEASTERN MONTANA AS WINDS HAVE DIMINISHED BELOW CRITICAL STRENGTH... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...119...121. WIND SPEEDS HAVE DIMINISHED TO LESS THAN 20 MPH AND SHOULD CONTINUE TO DIMINISH THROUGH THE EVENING. MAXIMUM TEMPERATURES AND MINIMUM RELATIVE HUMIDITIES HAVE NOT REACHED ANTICIPATED CRITICAL VALUES. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MTZ120-122-060200- /O.CON.KGGW.FW.W.0013.000000T0000Z-060806T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 331 PM MDT SAT AUG 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 120 AND 122 IN NORTHEASTERN MONTANA FOR STRONG AND GUSTY WIND AND VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...120...122. NORTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH LATE AFTERNOON...THEN BEGIN TO DIMINISH DURING THE EARLY EVENING. BY 8 PM WIND SPEEDS SHOULD BE LESS THAN CRITICAL STRENGTH. MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 25 PERCENT DURING LATE AFTERNOON AND EARLY EVENING WILL COMBINE WITH THE STRONG WINDS TO MAKE FOR RED FLAG WARNING CONDITIONS THROUGH EARLY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KGGW 060155 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 755 PM MDT SAT AUG 5 2006 MTZ120-122-060300- /O.EXP.KGGW.FW.W.0013.000000T0000Z-060806T0200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 755 PM MDT SAT AUG 5 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 120 AND 122 IN NORTHEAST MONTANA FOR STRONG AND GUSTY NORTHWEST WIND AND LOW RELATIVE HUMIDITIES... THE STRONG AND GUSTY NORTHWEST WIND OF EARLIER TODAY HAS DIMINISHED CONSIDERABLY TO THE 10 TO 15 MPH RANGE. MEANWHILE TEMPERATURES HAVE STARTED TO FALL AND RELATIVE HUMIDITIES HAVE STARTED TO RISE. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ VALONE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:41 PM MDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 2:41 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 241 PM MDT FRI AUG 4 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... THE MAIN EVENT FOR THIS SHORT TERM PERIOD WILL BE THE ENERGETIC UPPER TROUGH SHORT WAVE THAT SWINGS ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN TONIGHT. THE MAIN AFFECT ON THE FORECAST AREA WILL BE THE COLD FRONT THAT FOLLOWS BEHIND BEGINNING SATURDAY MORNING RESULTING IN STRONG NORTHWEST WINDS AND SIGNIFICANTLY REDUCED TEMPERATURES. WITH STRONG WINDS BY MID MORNING AND LASTING TO AROUND SUNSET WILL GO AHEAD AND ISSUE A LAKE WIND ADVISORY FOR FORT PECK LAKE FOR SATURDAY. THE MAIN FORECAST PROBLEM WILL BE THE DEW POINTS. MODELS HAVE BEEN CONSISTENT IN KEEPING THEM HIGHER THAN OBSERVED. THEREFORE WILL LOWER DEW-POINTS A BIT...WHICH WILL RESULT IN RELATIVE HUMIDITIES AROUND 20 PERCENT RANGE. THIS ALONG WITH THE STRONG WINDS AND HIGH FIRE DANGER IN THE DISTRICTS...WILL LIKELY REACH CRITICAL FIRE DANGER LEVELS RESULTING IN ISSUING A RED FLAG WARNING FOR SATURDAY. THE COLD AIR ADVECTION WILL BRING A REFRESHING CHANGE WITH SLIGHTLY BELOW AVERAGE TEMPERATURES THROUGH THE WEEKEND. COLD AIR ADVECTION TAKING PLACE WITH 850 AND 700 MB WINDS LINKING TO THE SURFACE WITH SPEEDS OF UP TO 40-45 KTS. QUIET AND DRY WEATHER EXPECTED SATURDAY NIGHT AND SUNDAY (AFTER WINDS DIMINISH). TEMPERATURES WILL BE CLOSE TO NORMAL. SCT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... NO SIGNIFICANT CHANGES IN THE MODEL FORECAST WITH THE 12Z RUNS FOR MOST OF THE PERIOD. DRY WEATHER AND ABOVE NORMAL TEMPERATURES WILL DOMINATE THE PATTERN FOR THE WEEK. NO CHANGES TO GOING FORECAST. FORRESTER PREVIOUS LONG TERM... PERSISTENT UPPER RIDGE OVER WESTERN CONUS WILL CONTINUE TO DOMINATE FORECAST AREA WEATHER...BUT MODELS HAVE DIFFERING SOLUTIONS FOR INTERACTION OF RIDGE AND UPPER TROUGH ALONG PACIFIC COAST FIRST HALF OF PERIOD. FAVOR PERSISTENCE...KEEPING FORECAST DRY PER ECMWF AND CANADIAN RATHER THAN GFS WHICH BRINGS SEVERAL VORT MAXIMA ACROSS AREA MONDAY AND TUESDAY. GFS SHOWS CONVECTIVE FEEDBACK WITH THESE VORTS...AND WHILE PAST SEVERAL RUNS HAVE PERSISTED IN BRINGING THESE FEATURES THROUGH FLOW...EACH RUN HAS HAD SIGNIFICANTLY DIFFERENT TIMING AND PATH OF VORTS EJECTED FROM EBBING MONSOONAL FLOW...REDUCING CONFIDENCE. GENERALLY INCREASED SKY GRIDS INTO PARTLY CLOUDY RANGE TO ACCOUNT FOR POTENTIAL OF THESE VORTS TO CROSS REGION WITHOUT PRODUCING RAINFALL. RIDGE EXPECTED TO RETROGRADE FOR SECOND HALF OF FORECAST PERIOD... KEEPING REGION DRY. SURFACE PRESSURE PATTERN FAIRLY CONSISTENT AMONG MODELS...KEEPING A TROUGH ACROSS CENTRAL MONTANA THROUGH TUESDAY BEFORE TRANSLATING TROUGH EAST OF AREA BY TUESDAY NIGHT...WITH EASTERLY FLOW THROUGH TUESDAY SHIFTING WEST OR NORTHWEST BEGINNING TUESDAY NIGHT. KEPT TEMPERATURES CLOSE TO INHERITED VALUES...ABOVE NORMAL BUT NOT AS HOT AS IN SHORT TERM BUT WITHIN RANGE OF ENSEMBLE VALUES. TENDED TO DRY HUMIDITIES SECOND HALF OF PERIOD DUE TO EXPECTATION OF DRIER WESTERLY FLOW. && .AVIATION... VFR WILL PREVAIL. A FEW HIGH BASED CUMULUS MAY MOVE THROUGH THE TAF SITES THIS EVENING AND TONIGHT ALONG AND AHEAD OF A COLD FRONT. NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS ON SATURDAY. GFF && .FIRE WEATHER... A STRONG COLD FRONT MOVES SOUTHEAST THROUGH THE AREA LATE TONIGHT/SATURDAY MORNING BRINGING STRONG AND GUSTY NORTHWEST WINDS. MINIMUM HUMIDITIES LOOK TO BE IN THE UPPER TEENS/LOWER 20S EXCEPT NEAR THE INTERNATIONAL BORDER WHERE RH WILL BE IN THE MID TO UPPER 20S. WITH HIGH FIRE DANGER AND CRITICAL FIRE WEATHER IN PORTIONS OF ALL FIRE DISTRICTS...WILL ISSUE A RED FLAG WARNING FOR LATE MORNING SATURDAY TO CONTINUE INTO EARLY EVENING. MINIMUM RELATIVE HUMIDITIES WILL AGAIN REACH LOW VALUES ON SUNDAY...BUT SOUTHEAST WINDS OF 10 TO 15 MPH WILL NOT BE CRITICAL. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT SATURDAY FOR MTZ119- MTZ120-MTZ121-MTZ122. LAKE WIND ADVISORY FROM 9 AM TO 9 PM MDT SATURDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 4, 5:42 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GLASGOW MT 542 AM MDT FRI AUG 4 2006 MTZ016>027-059>062-051145- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 542 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND SATURDAY. GUSTY NORTHWEST WINDS BEHIND THE FRONT ON SATURDAY MAY BE HAZARDOUS TO BOATERS ON FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:14 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 27 hr |
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.